Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have burning sensation in lungs and throat. Inhaled fumes from thinner. What to do?

I used paint thinner to clean a sloppy paint can and it's lid last Wednesday. Unfortunately it was in a small enclosed area without ventilation, and I was cleaning them in a bucket which focused the fumes toward my face. That night my lungs and throat burnt badly, and I did not sleep much. I lost my voice the following day, the pain continued, and I began coughing up yellow stuff. Two days later I began to have clear nasal discharge (Friday), then on Sunday night the nasal discharge turned yellow. I am certain I caused a some type of damage to my throat and lungs by not using the paint thinner outside or in a ventilated area, but is it possible that the damage made me susceptible to another respiratory infection or could the other effects be caused by the paint thinner fumes also?
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  454
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
You most likely have an inhalation injury to your airways...including your nasal passages/sinuses. This alone could cause the symptoms you are having. However, it is conceiveable that by injuring the protective layer of cells in your airways that you made yourself more susceptible to infections. You should see you GP...a course of prednisone plus and antibiotic and or an inhaler should help.
Answered: Tue, 18 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor